For many people, back pain goes away on its own or with nonsurgical treatments. Epidural steroid injections shouldn't typically be used as a first-line therapy for back pain relief, but that doesn't mean they can't play a role in treating pain. But injections won't cure the underlying cause of back pain, and they provide only temporary relief. Unfortunately, in many cases, chronic back pain can't be cured, but must instead be managed, like other chronic conditionsand patients must have realistic expectations of what epidurals can do.
I just lost my 8 year old chihuahua mix. He had no symptoms until a few weeks ago. We were still running tests. Blood work ok, fungal test negative, but very cloudy X-ray. Tracheal wash was inconclusive but mast cells and blood present. Ultrasound showed mass near kidney. His breathing had become a little heavier after exertion. We were scheduling for a ct and had given him a few small dose steroid shots over the past week, one every 3 days to help with appetite because he had quit eating. Two days before he died, his breathing had become a little heavier (never open mouthed though). The Dr had said even if ct confirmed cancer, he probably wouldnt be a candidate for chemo since it had probably spread to the lungs. I decided to go ahead and begin high dose steroids for cancer treatment in the hope of having some quality time with him. After 24 hrs on them, his breathing was more labored and I don’t know if it was from the illness or if the steroids could have caused it. Dr wanted to wait 24 more hrs to see if improvement so I had appt scheduled 48 hrs after starting the high dose steroids. That morning, he barked a few seconds at the door, then coughed a small drop of blood. I grabbed him to head toward the vet and within minutes he began to bleed from his nose and mouth. He died in my arms on the way. He seemed fine and 30 minutes later he was gone. I don’t know if it was his illness (cancer?) that caused this or if the steroids could have done something. I’ve heard of stomach ulcers and blood clots being side effects. Is there any way within 48 hrs of being on them, he could have that type of complication from the drugs? I am heartbroken and in shock. I had little time to process he was sick before he was gone. I am so worried my choosing to go the high steroid route may have caused his death and it was not a peaceful one so I am haunted by it.
Last week I was diagnosed with Acute Bronchitis and was given Prednisone 5 x 50mg Prednisone to be taken once per day, as well as a Zpak. On day 3 of the Pred, I started having insomnia. On day 4, started getting terrible anxiety (which I am not historically known for). So, I stopped taking the Pred on day 4. It is now day 10 since starting the Pred, and day 6 since stopping, and I continue to have terrible anxiety, fatigue, insomnia, and crying fits. For the record, that's just not me. I have since seen a nurse 3 days ago, and a doctor yesterday, both of which have told me it can't be the Prednisone because I stopped it days ago, and didn't take very much. So either I have either developed a spontaneous anxiety condition, which just happens to have happened while taking Prednisone, or they don't know what they're talking about. Anyone else out there continue to have these kinds of effects even after stopping a short-term regime of Prednisone? Best wishes to all who are having trouble with this nightmare of a medication!